MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400098
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Prolapse (2475); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 09/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with an artificial urinary sphincter (aus) presented for a follow-up session, during which a cystoscopy was performed.The examination revealed no device-related issues.Bladder filling was normal, and no abnormalities or signs of erosion were observed during vaginal endoscopy.Vaginal examination showed no suspicious findings, and there was no leakage during coughing or straining.A grade 1 rectocele was noted, without cystocele, and palpation of the pump site elicited no pain.Despite this, the patient had been experiencing pain near the pump for several weeks.One week prior to admission, edema and inflammation developed at the site, prompting her attending physician to initiate antibiotic therapy, which initially led to clinical improvement.However, the day before hospitalization, the patient observed that the pump had exteriorized through the right labia majora.Clinical examination confirmed the exteriorization of the pump through the right labia majora, with mild skin inflammation and no palpable renitent mass.The patient was stable.Laboratory findings indicated signs of infection.A localized infection at the pump site, complicated by exteriorization of the device, was diagnosed.As a result, the device was explanted.No further complications have been reported.
 
Additional Manufacturer Narrative
D4.Concomitant product udi for cuff is (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4.Concomitant product udi for cuff is (b)(4) and for balloon is (b)(4).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The reported patient symptoms are known risks associated with this device type and indicated as such in the instructions for use.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23597929
Report Number2124215-2025-81589
Device Sequence Number21166471
Product Code EZY
UDI-Device Identifier00878953000688
UDI-Public(01)00878953000688(17)290210(10)1100448269
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number72400098
Device Catalogue Number72400098
Device Lot Number1100448269
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date01/07/2026
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown